Louisiana, 2010Tornadoes and Damaging Wind in Louisiana, November 25 to 26, 2010
November 25 to 26, 2010 · NWS LCH · 8 events in 3 counties and zones
An arctic cold front moved across the region during the evening hours on Thanksgiving Day - November 25. Despite a very strong cap in place at 700 mb ahead of the front, several isolated showers formed across southeast Texas and southern Louisiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $720,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An arctic cold front moved across the region during the evening hours on Thanksgiving Day - November 25. Despite a very strong cap in place at 700 mb ahead of the front, several isolated showers formed across southeast Texas and southern Louisiana. Abundant low level wind shear below the cap allowed a few of these showers to develop low level mesocyclones. These showers rarely exceeded 30000 feet in height, and no lightning was ever detected with this activity.
One rotating shower that formed in the Gulf of Mexico south of Cameron moved onshore near Grand Chenier, then continued northeast across eastern Cameron, Jeff Davis, Acadia, and western St. Landry parishes. At least 7 tornadoes occurred along a line from Jennings to Lawtell, damaging as many as 50 homes and other buildings and causing 1 minor injury. Other tornadoes possibly occurred further to the southwest between Grand Chenier and Jennings, but caused no known damage in this region of marshes and crawfish ponds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Nov 25, 8:29 PM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Nov 25, 8:29 PM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
829 PM CST THU NOV 25 2010
.UPDATE...
COLD FRONT NOW ALONG A LINE FROM ANACOCO TO KIRBYVILLE TO
GALVESTON BAY CONTINUES MAKING STEADY PROGRESS SOUTHEAST ACROSS
THE FORECAST AREA...WITH TEMPERATURES IMMEDIATELY FALLING 10 TO 15
DEGREES WITH FROPA. AHEAD OF THE FRONT...ISOLATED SHOWERS CONTINUE
TO DEVELOP ALONG AND SOUTH OF THE I-10 CORRIDOR INTO THE COASTAL
WATERS AS WAA REGIME CONTINUES. SEVERAL OF THESE SHOWERS HAVE BEEN
ABLE TO TAP INTO THE MODEST LOW LEVEL CAPE AND STRONG 0-3KM SRH OF
196 M2/S2 PER 00Z KLCH SOUNDING AND HAVE SHOWN SUBSTANTIAL LOW
LEVEL ROTATION AT TIMES. HOWEVER...THE STRONG CAPPING INVERSION
AT 700 MB AND ABUNDANT DRY AIR ABOVE THAT LEVEL IS LIMITING
DEVELOPMENT OF THIS CONVECTION INTO THUNDERSTORMS. STILL...WILL
CONTINUE TO MONITOR COASTAL AND OFFSHORE ACTIVITY AS IT MOVES
ONSHORE OVER THE NEXT FEW HOURS FOR ANY POSSIBLE STRONG STORMS.
HAVE ADJUSTED GRIDS MAINLY FOR WINDS BASED ON LATEST TRENDS. 00Z
GFS LAMP AND NAM GUIDANCE INDICATES SURFACE WINDS WILL REACH LAKE
WIND ADVISORY CRITERIA OVERNIGHT THROUGH TOMORROW MORNING ACROSS
ALL SOUTHERN ZONES...AND HAVE ISSUED AN ADVISORY ACCORDINGLY. NO
OTHER CHANGES TO CURRENT MARINE HAZARDS.
05
&&
.DISCUSSION...
&&
.PREV DISCUSSION... /ISSUED 619 PM CST THU NOV 25 2010/
DISCUSSION...
FOR 00Z TAF ISSUANCE.
AVIATION...
SFC ANALYSIS SHOWS THE COLD FRONT EXTENDING FROM AN AREA OF LOW
PRESSURE NEAR KIER SWWD TO NEAR KJAS THEN ONTO THE HOUSTON METRO
AREA. AHEAD OF THE FRONT...SCATTERED SHOWERS HAVE BEGUN POPPING UP
AND ARE CURRENTLY AFFECTING SERN TX AND THE BORDER PARISHES OF
SWRN LA. ADDITIONAL SHOWERS ARE NOTED ALONG THE FRONT. DUE TO THE
SCATTERED NATURE OF THIS CONVECTION HAVE DROPPED THE INHERITED
PREVAILING SHOWERS AND INSTEAD JUST GONE WITH A QUICK TEMPO GROUP
AROUND THE TIME OF FROPA OVER THE NEXT SEVERAL HOURS. EXPECTING
CEILINGS TO LOWER AS THE FRONT APPROACHES...FIRST TO MVFR LEVELS
AND THEN ONTO BELOW 1000 FEET AROUND THE TIME OF FROPA. WITH FROPA
EXPECTING NWRLY WINDS TO DEVELOP...STRENGTHENING TO LAKE WIND
ADVISORY CRITERIA BY MORNING. CEILINGS WILL RISE AFTER SUNSET WITH
VFR CONDITIONS LIKELY FOR MOST OF BLACK FRIDAY. WINDS WILL
DIMINISH LATE IN THE PERIOD AS HIGH PRESSURE APPROACHES.
25
PREV DISCUSSION... /ISSUED 414 PM CST THU NOV 25 2010/
DISCUSSION...
ON STRONG ONSHORE FLOW TODAY TEMPERATURES HAVE CLIMBED INTO THE
80S MOST LOCATIONS. SHOWERS ARE DEVELOPING ACROSS SOUTHEAST TEXAS
AND WILL SPREAD INTO SOUTHERN LOUISIANA THIS EVENING. THE REASON
FOR THE SHOWER DEVELOPMENT IS A STRONG COLD FRONT THAT IS MOVING
THROUGH CENTRAL TEXAS ATTM AND IS EXPECTED TO MOVE INTO SOUTHEAST
TEXAS BEFORE 8 PM AND THROUGH SOUTHERN LOUISIANA BEFORE MIDNIGHT.
TEMPERATURES WILL DROP RAPIDLY WITH A 30 TO 35 DEGREE CHANGE IN
TEMPERATURES.
MOISTURE WILL CONTINUE TO RUN OVER THIS LATEST FRONT WITH THE
CHANCE OF SHOWERS CONTINUING THROUGH AT LEAST SUNRISE ON SATURDAY.
TOMORROWS HIGH LOOKS TO ONLY REACH THE MID 50S WITH CLOUDS
BEGINNING TO CLEAR AFTER THE NOON HOUR. STRONG NORTH WINDS WILL
DRY OUT AREA LAKES AND BAYS.
SOME OF THE COLDEST TEMPERATURES ARE EXPECTED SUNDAY MORNING WITH
THE LAKES REGION AND CENTRAL LOUISIANA NEAR 30 AND COASTAL
LOCATIONS NEAR FREEZING.
WE ARE IN A QUICK TURN AROUND THAT WILL SEE ANOTHER FRONT INTO THE
REGION EARLY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 44 55 32 60 39 / 80 20 0 0 0
KBPT 45 54 32 61 38 / 80 20 0 0 0
KAEX 41 53 28 60 33 / 80 20 0 0 0
KLFT 47 55 33 61 39 / 80 20 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY FROM 3 AM TO NOON CST FRIDAY FOR THE
FOLLOWING ZONES: ACADIA...IBERIA...LAFAYETTE...LOWER ST.
MARTIN...ST. MARY...UPPER ST. MARTIN...VERMILION.
LAKE WIND ADVISORY UNTIL NOON CST FRIDAY FOR THE FOLLOWING
ZONES: CALCASIEU...CAMERON...JEFFERSON DAVIS.
TX...LAKE WIND ADVISORY UNTIL NOON CST FRIDAY FOR THE FOLLOWING
ZONES: JEFFERSON...ORANGE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST FRIDAY FOR THE FOLLOWING
ZONES: CALCASIEU LAKE...COASTAL WATERS FROM CAMERON, LA TO
HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM
INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT
20 NM...SABINE LAKE...VERMILION BAY...WATERS FROM CAMERON,
LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING
FROM 20 NM TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER
TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
&&Hazardous weather outlook, Nov 25, 4:59 AM CST, 17 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
459 AM CST THU NOV 25 2010
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-261200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
459 AM CST THU NOV 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
A SHARP COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. SHOWERS WILL
BECOME WIDESPREAD WITH A FEW THUNDERSTORMS RIGHT ALONG AND BEHIND
THE FRONT. MODERATE RAINFALL AMOUNTS CAN BE EXPECTED WITH TOTALS
ON AVERAGE AROUND 1/2 OF AN INCH. TEMPERATURES WILL DROP QUICKLY
AS THE FRONT PASS WITH READINGS QUICKLY FALLING INTO THE 40S.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
CANADIAN HIGH PRESSURE WILL SETTLE OVER THE REGION ON FRIDAY NIGHT
AND SATURDAY MORNING. A LIGHT FREEZE WILL BE LIKELY FOR AREAS
NORTH OF INTERSTATE 10.
CONDITIONS WILL WARM ON SUNDAY AS THE HIGH MOVES OFF TO THE EAST.
THE NEXT COLD FRONT WILL MOVE ACROSS LATE MONDAY INTO MONDAY NIGHT
WITH A ROUND OF SHOWERS AND THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ430-432-435-450-452-455-470-472-475-261200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
459 AM CST THU NOV 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
MODERATE ONSHORE FLOW WILL OCCUR TODAY AND SMALL CRAFT SHOULD
EXERCISE CAUTION. A SHARP COLD FRONT WILL MOVE ACROSS THE COASTAL
WATERS TONIGHT. WINDS WILL BECOME NORTHERLY AND INCREASE TO WIND
SPEEDS OVER 20 KNOTS. A SMALL CRAFT ADVISORY WILL LIKELY BE IN
EFFECT BY TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
STRONG NORTHERLY WINDS WILL CONTINUE ON FRIDAY WITH SMALL CRAFT
ADVISORY CONDITIONS LIKELY. ALSO...THE STRONG WINDS WILL PUSH
WATER AWAY FROM SHORE ALLOWING TIDE LEVELS TO BE MUCH BELOW
PREDICTED LEVELS. AT LOW TIDE ON FRIDAY AFTERNOON...TIDE LEVELS
WILL BE AROUND (-1) FEET AND A LOW WATER ADVISORY MAY BE ISSUED
FOR THE COASTAL LAKES AND NEAR SHORE WATERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
RUA
Tornado, Jefferson Davis
- When
- November 25, 10:45 PM CST to 10:50 PM CST
- Where
- Jefferson Davis County, 1.78 mi SSE of Jennings to 2.02 mi E of Jennings Arpt
- Rating
- EF0
- Path length
- 2.78 mi
- Path width
- 75 yd
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.196, -92.660
NWS Storm Survey found a high end EF0 tornado touched down on the extreme south side of Jennings and moved northeast across the far eastern part of the city. An outbuilding was damaged and tree limbs blown down on Racca Road, and a large tree was snapped along Cutting Avenue. A pine tree fell onto a house on King Street, causing a large hole in the roof. Trees were blown down along the railroad tracks near Allen Street, and some minor roof damage occurred to building at the intersection of Allen Street and Railroad Avenue. Scattered tree damage occurred along Allen Street near Seagrave Street, and an outbuilding was damaged on Granger Street. Three homes lost many shingles on Norwood Drive at Keith Place, and another home on East Nezpique Street had its carport blown to the north onto its roof. The tornado turned sharply eastward, with a few more homes damaged on Crall Street and East Norwood Drive, and an outbuilding heavily damaged with sheet metal blown aross Academy Drive into a baseball field. A few trees and large tree limbs were blown down along Academy Drive before the tornado lifted. A total of 20 homes and businesses were damaged by this tornado.
Tornado, Acadia
- When
- November 25, 11:00 PM CST to 11:01 PM CST
- Where
- Acadia County, 1.73 mi W of Evangeline to 1.59 mi WNW of Evangeline
- Rating
- EF0
- Path length
- 0.34 mi
- Path width
- 25 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.273, -92.599
NWS Storm Survey confirmed an EF0 tornado along Simeo Road northwest of Evangeline. The roof of a barn was partially blown off, and a small RV was blown onto its side. Several trees were blown down, with one falling onto Simeo Road.
Tornado, Acadia
- When
- November 25, 11:13 PM CST to 11:18 PM CST
- Where
- Acadia County, 2.76 mi SW of Iota to 0.66 mi S of Iota
- Rating
- EF1
- Path length
- 2.37 mi
- Path width
- 100 yd
- Property damage
- $125,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.302, -92.513
NWS Storm Survey confirmed a strong EF1 tornado touched down south of Iota. Four homes were damaged along Henderson Lane, including an abandoned home that suffered moderate damage. The mobile home next door was damaged on its south side, and the attached carport was blown hundreds of yards to the northeast. Several trees were also blown down along Henderson Lane. Along Highway 91, one home was knocked off its blocks and had much of its roof blown off, and a mobile home lost most of its skirting. A carport was also destroyed and another lost much of its roof. Debris from all of these structures was blown up to one mile to the northeast across fields, with some debris landing on Howard Lane. On Howard Lane, one home suffered minor exterior damage, and several trees were blown down in the area. A few trees limbs were blown down along Highway 98 before the tornado lifted.
Tornado, Acadia
- When
- November 25, 11:30 PM CST to 11:40 PM CST
- Where
- Acadia County, 0.71 mi S of Mowata to 1.38 mi NW of Richard
- Rating
- EF1
- Path length
- 4.99 mi
- Path width
- 50 yd
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.390, -92.400
NWS Storm Survey found an EF1 tornado began in Mowata, damaging a home at the intersection of Highway 13 and Cole Gully Road. Another home received roof damage on Henry Bieber Road, and several tree limbs were blown down. Upon reaching Gum Point Road, a barn was completely destroyed and the adjacent home received moderate damage to the roof and exterior. Debris from the home was blown over 200 yards away. Another home received heavy damage from falling trees on Atteberry Road, and several fences were blown down. Three mobile homes were damaged at the intersection of Degregory Road and Academy Road, and debris from a carport was blown into fields north of the roadway. More trees were blown down along and west of Young Drive before the tornado lifted.
Tornado, Acadia
- When
- November 25, 11:45 PM CST to 11:54 PM CST
- Where
- Acadia County, 1.66 mi N of Richard to 4.52 mi NE of Richard
- Rating
- EF1
- Path length
- 3.74 mi
- Path width
- 200 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.444, -92.324
NWS Storm Survey found an EF1 tornado began southeast of the Highway 367/St. Henry Drive intersection and moved northeast, damaging numerous homes around the St. Henry Drive/Highway 1105 intersection. Six homes received roof damage, several outbuildings were damaged or destroyed, and many trees were blown down. The tornado crossed crawfish ponds along Highway 95 and Parish Road 326, before creating a very evident cyclonic pattern in tall marsh grass along Pamela Drive. The roof of a shed south of Wagon Road was blown off, with debris deposited in trees nearly 300 yards to the northeast. Several trees were blown down near the Becket Drive and Wagon Road intersection before the tornado dissipated.
Tornado, St. Landry
- When
- November 25, 11:57 PM CST to November 26, 12:01 AM CST
- Where
- St. Landry County, 2.68 mi E of Pitreville to 1.5 mi SSW of Lawtell
- Rating
- EF1
- Path length
- 2.68 mi
- Path width
- 200 yd
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.477, -92.225
NWS Storm Survey found a strong EF1 tornado began southwest of the Noel Road/Highway 358 intersection where trees and a mobile home were damaged. Significant damage occurred along Babineaux Road, where several homes received minor to moderate damage and numerous trees were snapped or uprooted. One small abandoned mobile home was blown 50 yards to the north and completely destroyed, with debris blown over 100 yards away. A barn collapsed at a residence east of the roadway. Further to the northeast, an outbuilding was damaged at the intersection of Duplechin Road and Houston Richard Road, with sheet metal blown nearly 200 yards away into a forest. Another barn collapsed on Nicole Road, with minor damage occurring to a few homes. The tornado dissipated along Bihm Road.
Tornado, St. Landry
- When
- November 26, 12:02 AM CST to 12:06 AM CST
- Where
- St. Landry County, 1.93 mi SSW of Lawtell to 1.13 mi ESE of Lawtell
- Rating
- EF1
- Path length
- 2.15 mi
- Path width
- 300 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.493, -92.189
NWS Storm Survey found a large EF1 tornado touched down south of Bihm Road and moved northeast, blowing down numerous trees along the roadway and in fields to the northeast. An outbuilding lost its roof on Castille Lane, and several tree limbs were blown down along Highway 35. A mobile home lost its roof with flying debris causing one minor injury at the Highway 35 and Charlene Richard Road intersection, and another doublewide mobile home was blown off its blocks and lost windows. Debris was scattered throughout trees to the east and east-northeast. Other minor damage occurred along Ribbon Road. Further to the northeast, a barn received roof damage on Berry Road, and a carport was destroyed along Patty Street.
Thunderstorm Wind, St. Landry
- When
- November 26, 12:05 AM CST
- Where
- St. Landry County, 1.05 mi SSE of Lawtell
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.506, -92.172
NWS Storm Survey found several very large cedar trees were blown down in a north to south direction along Charlene Richard Road, with one falling onto the roadway. Power lines were also blown down. This damage was likely from the rear flank downdraft associated with the tornado to the north.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Winter Weather in Arkansas, November 25, 20101 injured · $105,000 · 61 kt wind · 3 events
- Damaging Winds in Tennessee, November 25, 2010$122,000 · 70 kt wind · 4 events
- Tornado and Damaging Wind in Tennessee, November 25, 2010$103,000 · EF0 · 2 events
- Damaging Winds in Alabama, November 25, 2010$54,000 · 70 kt wind · 4 events
- Strong Wind in Kentucky, November 25, 2010$11,000 · 11 events
- Damaging Winds in Indiana, November 25, 2010$15,000 · 61 kt wind · 2 events
- Winter Weather in Pennsylvania, November 25, 20105 events
- Lake-Effect Snow and Winter Weather in Michigan, November 25 to 27, 20105 events
- Winter Weather in New Jersey, November 25, 20103 events
- Flooding and Heavy Rain in Indiana, November 25, 20103 events
- Heavy Rain in Missouri, November 25, 20102 events
- Heavy Snow in Washington, November 25 to 27, 20102 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 268902, 268903, 268904, 269039, 269040, 269041, 269042, 269043.